Tennessee, 2008Hail and Damaging Wind in Tennessee, June 23, 2008
June 23, 2008 · NWS OHX · 2 events in 2 counties and zones
A few severe weather events occurred on June 23.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A few severe weather events occurred on June 23.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 23, 12:25 PM CST, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 23, 12:25 PM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
125 PM CDT MON JUN 23 2008
.SHORT TERM...(THRU WED NITE)
CURRENT...SOME FAIRLY STRONG CONVECTION MOVING SE INTO FAR SW
COUNTIES THIS AFTERNOON. ELSEWHERE CU (SOME TOWERING) INCREASING
IN COVERAGE. TEMPS IN 80 TO 85 DEG RANGE FOR MOST PART.
ONGOING CONVECTION OVER SW COUNTIES SHOULD MOVE SE INTO NORTHERN AL
BY 2 PM. STILL A SLITE CHANCE FOR CONVECTION REMAINDER OF
AFTERNOON...ACCORDING TO MODELS MAINLY FOR PLATEAU REGION AHEAD OF
H5 VORT MAX.
H5 TROF AXIS ERN GRTLKS-TN VLY THIS EVE WILL MOVE E OUT OF PICTURE
TONITE AFTER WHICH H5 HEIGHTS WILL BE ON RISE ALONG WITH OUT TEMPS.
WEAK RIDGING BY WED. NO POPS FOR TONITE THRU WED NITE.
.LONG TERM...
THU INTO FRI AN H5 S/WV COMES INTO PLAY WITH DEEPER MOISTURE AND
HIER POPS. RAIN CHANCES CONTINUE SAT...WITH BEST CHANCE FOR RAIN
ON SUN AS ANOMALOUS H5 TROF DEVELOPS OVER CNTRL CONUS AND SURFACE
FRONT IN VICINITY OF CWA.
&&
.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE 61 89 66 92 / 10 10 10 10
CLARKSVILLE 59 88 63 91 / 10 10 10 10
CROSSVILLE 55 83 60 85 / 10 10 10 10
COLUMBIA 60 90 66 91 / 10 10 10 10
LAWRENCEBURG 59 90 67 92 / 10 10 10 10
WAVERLY 59 89 65 92 / 10 10 10 10
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
17/MAG
Hazardous weather outlook, Jun 23, 4:07 AM CST, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
507 AM CDT MON JUN 23 2008
TNZ005>011-022>034-056>066-075-077>080-093>095-241030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
507 AM CDT MON JUN 23 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
ROSE
In the hours before
Special weather statement, Jun 23, 12:05 PM CST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
105 PM CDT MON JUN 23 2008
TNZ056>058-060-093>095-231915-
PERRY-HICKMAN-LEWIS-MAURY-WAYNE-LAWRENCE-GILES-
INCLUDING THE CITIES OF...LINDEN...LOBELVILLE...CENTERVILLE...
HOHENWALD...COLUMBIA...WAYNESBORO...LAWRENCEBURG...PULASKI
105 PM CDT MON JUN 23 2008
...STRONG STORM IN HARDIN COUNTY MOVING EAST SOUTHEAST...
AT 1 PM CDT...A STRONG STORM WAS MOVING THROUGH HARDIN COUNTY. ON
ITS CURRENT TRACK...THIS STORM MAY CLIP THE SOUTHWEST CORNER OF
WAYNE COUNTY...AROUND 120 PM CDT. STRONG GUSTY WINDS TO 35 MPH AND
FREQUENT LIGHTNING STRIKES ALONG WITH SMALL HAIL CAN BE EXPECTED
WITH THIS STORM.
BOYD
Special weather statement, Jun 23, 1:28 PM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
228 PM CDT MON JUN 23 2008
TNZ061-094-095-232030-
MARSHALL-LAWRENCE-GILES-
INCLUDING THE CITIES OF...LEWISBURG...LAWRENCEBURG...PULASKI
228 PM CDT MON JUN 23 2008
...SIGNIFICANT WEATHER ALERT...
STRONG THUNDERSTORMS ARE MOVING THROUGH LAWRENCE COUNTY AT
230 PM CDT. THE STRONGER STORMS WERE ALONG HIGHWAY 64 IN
LAWRENCE COUNTY...AND AROUND THE CITY OF LAWRENCEBURG. WIND
GUSTS TO 35 MPH AND SMALL HAIL WILL ACCOMPANY THE STRONGER
STORMS AS THEY MOVE EAST AT 25 MPH.
BOYD
Thunderstorm Wind, Giles
- When
- June 23, 2:00 PM CST
- Where
- Giles County, 0.79 mi E of Five Pts
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 35.182, -86.936
Trees were uprooted. A home lost shingles, and tin roofs torn off homes.
Hail, Warren
- When
- June 23, 2:05 PM CST
- Where
- Warren County, 8 mi NE of Mc Minnville
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.762, -85.679
Nickel size hail observed on Old Rock Island Rd.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, June 23 to 25, 20083 deaths · 1 event
- Tornado and Hail in North Dakota, June 23, 2008$5.2 million · EF0 · 13 events
- Hail in Nebraska, June 23, 2008$1.8 million · 1.25 in hail · 2 events
- Wildfire in New Mexico, June 23 to 30, 2008$1.0 million · 1 event
- Tornado and Flash Flooding in Nebraska, June 23 to 24, 2008$410,000 · EF0 · 11 events
- Flash Flood and Hail in Arkansas, June 23, 2008$250,000 · 1.75 in hail · 7 events
- Damaging Winds and Lightning Strike in Texas, June 23, 2008$135,000 · 64 kt wind · 7 events
- Hail in New York, June 23, 2008$86,000 · 1 in hail · 4 events
- Hail and Damaging Winds in South Carolina, June 23, 2008$62,000 · 60 kt wind · 10 events
- Flash Flood and Flood in Massachusetts, June 23 to 24, 2008$31,000 · 50 kt wind · 9 events
- Hail in Ohio, June 23, 2008$32,000 · 1 in hail · 7 events
- Damaging Winds in Alabama, June 23, 2008$23,000 · 61 kt wind · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 99231, 99233.